MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the suture that broke while suturing was occurring.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Device evaluation summary: an opened box with six unopened samples of product code: 8683, lot: mlq640 were returned for evaluation.The complaint sample was not received for analysis.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 4 device issues captured in reports 2210968-2019-86495, 2210968-2019-86496, and 2210968-2019-86498.Analysis results have been included in follow up reports for each.

Brand Name
PROLENE SUTURE 18"(45CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1210 ward avenue
west chester PA 08876 0151
MDR Report Key8956345
Report Number2210968-2019-86497
Device Sequence Number19444122
Product Code GAW
UDI-Device Identifier10705031018914
UDI-Public10705031018914
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number8683G
Device Lot NumberMLQ640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/03/2019
Patient Sequence Number1